MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent inadvertently deployed when attempting to remove it from being stuck to the wire.A 6x60x130 innova vascular stent was selected for use for a stenting procedure in the superficial femoral artery (sfa).During preparation, outside of the patient's body, the physician attempted to load the stent over an unspecified.035 guidewire but the stent became stuck on the guidewire.When the physician attempted to pull the stent off of the wire, the stent started to inadvertently deploy.It partially deployed.Another innova vascular stent was used to complete the procedure.There were no patient complications reported.
 
Event or Problem Description
It was reported that the stent inadvertently deployed when attempting to remove it from being stuck to the wire.A 6x60x130 innova vascular stent was selected for use for a stenting procedure in the superficial femoral artery (sfa).During preparation, outside of the patient's body, the physician attempted to load the stent over an unspecified.035 guidewire but the stent became stuck on the guidewire.When the physician attempted to pull the stent off of the wire, the stent started to inadvertently deploy.It partially deployed.Another innova vascular stent was used to complete the procedure.There were no patient complications reported.Device evaluated by mfr: the outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink at the nosecone.Kinks at the nosecone most likely occurs from handling, when it is packaged to be returned for investigation.The yellow thumbwheel protector is still attached but is on backwards.The pull grip is pulled 33mm out and there is blood present in the inner liner.The stent was completely outside of the device.Microscopic examination revealed that there is foreign material (fm) present on the stent.An amplatz super stiff.035 guidewire was used and the guidewire could pass through the entire device.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8117874
Report Number2134265-2018-63323
Device Sequence Number11205105
Product Code NIP
UDI-Device Identifier08714729874003
UDI-Public08714729874003
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0021432470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1